Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 153, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2007, 8:29 AM CDT for Buchanan County, Platte County, Missouri; Atchison County, Kansas. It took effect at Oct 16, 2007, 3:20 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2007, 8:29 AM CDT (13:29 UTC)
- In effect from
- Oct 16, 2007, 3:20 AM CDT
- Expired
- Oct 17, 2007, 5:14 AM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Atchison County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Atchison (ATCK1).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:16 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 6:16 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 616 AM CDT MON OCT 15 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 425 AM CDT MON OCT 15 2007/ CLOSED UPPER LOW CENTERED OVER NORTHWEST KS WILL CONTINUE TO AFFECT OUR WEATHER THROUGH TUESDAY. THE BAND OF SHOWERS AND THUNDERSTORMS WHICH MOVED INTO THE WESTERN SECTIONS OF THE CWA AROUND MIDNIGHT HAS FALLEN APART OVER THE LAST COUPLE OF HOURS. BEST BET FOR SHOWERS THIS MORNING WILL BE OVER THE EASTERN AND NORTH CENTRAL CWA. STILL CONCERNED WE COULD SEE SCATTERED THUNDERSTORMS REFORM OVER THE WESTERN CWA ALONG AND AHEAD OF A WEAK COLD FRONT/WIND SHIFT LINE. SATELLITE IMAGERY DEPICTS A COMPACT VORTICITY MAX AND SHORTWAVE LIFTING NORTHEAST THROUGH THE TX PANHANDLE. NAM/GFS PICK UP ON THIS FEATURE...ESPECIALLY AT 700MB. DIFFERENTIAL PVA WITH THIS FEATURE IS EXPECTED TO OVERSPREAD THE FRONTAL BOUNDARY OVER NORTHWEST MO/SOUTHWEST IA THIS AFTERNOON. ISOLATED SEVERE STORMS ARE CERTAINLY POSSIBLE BUT IT WILL BE DEPENDANT UPON THE DEGREE OF INSTABILITY. 850MB MOISTURE IS EXPECTED TO BE RATHER SPARSE AND EXTENSIVE LOW LEVEL CLOUDINESS WILL SUPPRESS THE HEATING AND THUS DEGREE OF INSTABILITY. WRAP AROUND CLOUD COVER/PATCHY RAIN IN THE NORTHWEST QUADRANT OF THE SURFACE LOW IS EXPECTED TO SPREAD INTO NORTHWEST MISSOURI THIS MORNING AND CONTINUE EASTWARD ACROSS NORTHERN MO DURING THE AFTERNOON. NOT MUCH IN THE WAY OF CHANGES MADE TO MAX TEMPERATURES. AS THE UPPER LOW TRANSLATES EASTWARD ACROSS IA EXPECT TO SEE EXTENSIVE WRAP AROUND CLOUDINESS SPILL SOUTHWARD TOWARDS THE MO RIVER OVERNIGHT. THE SOUTHERN EDGE OF THESE CLOUDS SHOULD PULL NORTHEAST AS THE UPPER LOW MOVES AWAY AND ALLOW FOR DECENT WARMING. ONLY THE FAR NORTHERN COUNTIES WILL LIKELY STAY UNDER THE CLOUDS AND KEEP HIGH TEMPERATURES FROM GETTING PAST THE LOWER 60S. THE NEXT STORM SYSTEM STILL LOOKS LIKE IT WILL ARRIVE ON WEDNESDAY AS IT LIFTS NORTHEAST WITH A NEGATIVE TILT. AS WAS THE CASE WITH TODAYS UPPER LEVEL WAVE WHICH CAME OUT OF THE PACIFIC OCEAN THE NEXT SYSTEM WILL BRING MOISTURE LADEN AIR FROM THE PACIFIC OCEAN. GFS BRINGS IN PRECIPITABLE WATER VALUES AROUND 200 PERCENT OF NORMAL ON WEDNESDAY SO HEAVY RAINS ARE ONCE AGAIN A THREAT...MORE SO NOW THAT THE GROUND IS NEARLY SATURATED FROM NORTHWEST MO THROUGH THE WEST CENTRAL COUNTIES. MJ && .AVIATION... RAIN SHIELD HAS NOW PUSHED EAST OF THE TERMINALS THIS MORNING AND NOT EXPECTING ANY ADDITIONAL PRECIP TO AFFECT THE SITES THROUGH THE MORNING HOURS. IN ITS WAKE...STRATUS DECK HAS DEVELOPED ACROSS A GOOD PORTION OF KANSAS AND WESTERN MISSOURI AND HAVE KEPT MENTION OF THIS DECK THROUGH THE REMAINDER OF THE MORNING. WINDS SHOULD GRADUALLY SHIFT TO THE SOUTHWEST AS PACIFIC FRONT TO MOVES THROUGH THE AREA TODAY. NOT OVERLY CONFIDENT ON ADDITIONAL PRECIP DEVELOPING ALONG THE BOUNDARY THIS AFTERNOON AND HAVE LEFT MENTION OUT OF TAF FOR THE TIME BEING. HOWEVER...THIS MAY HAVE TO BE REVISITED BY NEXT ISSUANCE TIME IF THREAT APPEARS MORE LIKELY. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 15, 6:00 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT MON OCT 15 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CDT MON OCT 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING EAST OF A CLINTON TO PRINCETON LINE. ANY STORMS WHICH DO FORM THIS MORNING WILL NOT BE SEVERE. DURING THE AFTERNOON HOURS ISOLATED THUNDERSTORMS MAY FORM ALONG A WEAK COLD FRONT AS IT MOVES INTO NORTHWEST AND WEST CENTRAL MISSOURI. HOWEVER...DUE TO THE EXTENSIVE CLOUD COVER WHICH WILL LIKELY PERSIST FOR MUCH OF THE DAY THERE MAY NOT BE SUFFICIENT INSTABILITY TO SUPPORT ANYTHING MORE THAN GENERAL THUNDERSTORMS. SHOULD THE SUN BE ABLE TO BREAK THROUGH AND HEAT THE AIRMASS UP MORE THAN CURRENTLY FORECAST A FEW SEVERE STORMS WOULD BE POSSIBLE NEAR THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY WEDNESDAY AND WEDNESDAY NIGHT. DEPENDING ON THE TRACK OF THE SYSTEM...SEVERE THUNDERSTORMS MAY BE A POSSIBILITY. IN ADDITION...THE THREAT FOR HEAVY RAINS WILL RETURN AS ABUNDANT MOISTURE FROM THE PACIFIC OCEAN WILL BE DRAG EAST BY THIS UPPER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY NIGHT. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 12:04 AM CDT | River Flood Warning | EAX | Atchison, Holt | 36 hr |
| Oct 15, 12:39 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 35 hr |
| Oct 15, 8:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 45 hr |
| Oct 15, 8:29 AM CDT | River Flood Warning | EAX | Platte | 28 hr |
Nearby
River Flood Warnings in Missouri, 2007River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.